MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07624
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the procedure according to ifu, the md found the catheter distal tip to be bent.So the md opend up the new kit to finish the procedure." the device was removed and replaced.No delay to therapy.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cath-lab sheath set including the sheath extension assembly for analysis.The dilator was not returned.Signs of use in the form of biological material were observed on and within the distal tip of the sheath extrusion.Visual analysis revealed that the distal tip of the cath-lab sheath appeared bent.The damage observed is consistent with undue force being applied during insertion.Microscopic examination confirmed the damage.The inner diameter of the sheath at the distal tip measured 0.083" which is not within the specification limits of 0.085"-0.087" per sheath ext assy w/ dilator product drawing.The length of the sheath from the distal end of the hemostasis valve to the distal tip measured 9 3/4" which is within specification limits of 8 7/8"-9 3/4" per sheath ext assy w/ dilator product drawing.The outer diameter of the sheath measured 0.115" which is within the specification limits of 0.111"-0.115" per sheath ext assy w/ dilator product drawing.The sheath was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "ensure dilator hub fully snaps into sheath cap." a lab inventory 6 fr dilator was inserted through the hemostasis valve cap.Resistance was met as the dilator advanced through the proximal end of the sheath.Excess biological material was pushed out of the sheath.Once the biological material was cleared, the dilator and was able to advance through with little to no resistance, and the dilator hub was able to snap into the sheath cap as intended.The distal end of the sheath was wiped with an alcohol wipe to confirm the discoloration was due to biological material and not signs of burning from the heat-treating process.The discoloration was able to be removed with an alcohol wipe confirming the biological material.Manufacturing and r & d were contacted as a part of this complaint investigation.R & d suggests that the discrepancy in the sheath tip inner diameter and the bend may be due to the trimming process during manufacturing.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in removing guidewire or sheath/dilator.Do not withdraw dilator until sheath is well within vessel to minimize the risk of sheath tip damage.Dilator may be partially withdrawn to facilitate advancement of sheath through tortuous vessel." the customer report of a bent sheath tip was confirmed by complaint investigation of the returned sample.The sample passed all relevant functional requirements, however, the distal tip of the sheath extrusion measured lower than the specification limits.It is possible for the smaller diameter of the sheath tip to encounter resistance during insertion which could result in the damage observed on the returned sample.In addition, comments from r & d suggest the discrepancy in the sheath tip inner diameter may be due to the trimming process during manufacturing.Based on these circumstances, manufacturing caused or contributed to the observed defect.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19164463
Report Number9680794-2024-00354
Device Sequence Number15417821
Product Code DQY
UDI-Device Identifier00801902001825
UDI-Public00801902001825
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07624
Device Lot Number14F23E0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown